MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50623
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2021
Type of Reportable Event Malfunction
Event or Problem Description
User error as it known from the available information that: the user discovered that the stent was prematurely released, and cut the released stent in order to use the device.The user tried to use a damaged device on the patient."a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." what is the reorder number of the wire guide used with this device? acro-35-450.If not with the device in question, how was the procedure finished? with another same device to complete the procedure.For complaints occurring during use (once in contact with endoscope) also ask:.Had a sphincterotomy been performed prior to this occurrence? yes.Had dilation of the obstructed area been performed prior to this occurrence? yes.What is the endoscope manufacturer and model number that was used? olympus tf-260v.Please describe the location in the body where the stent was to be placed.Common bile duct.Was resistance encountered when advancing the wire guide through the obstructed area? yes.Was resistance encountered when advancing the stent and introducer through the obstructed area? yes.Was the introducer advanced through the side of a previously placed stent? no.Please estimate amount of time the stent was in place prior to this occurrence.Did any section of the device detach inside the endoscope or patient? no.Was a sphincterotomy performed prior to use of the stent device? yes.Was balloon dilation performed prior to use of the stent device? yes.What was the length and diameter of the stricture? 3 cm long, 4mm diameter.What was the position of the elevator during deployment? closed.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? yes.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hydrophylic)? metii-35-480.Was the patient's anatomy tortuous? no.Did the patient exhibit altered anatomy? no.If yes, please specify the type of altered anatomy:.How did the physician deal with the resistance encountered? balloon dilation.Was any damage noted on the wire guide before, during or after the procedure? no.Were any other defects (other than the complaint issue) observed on the delivery system prior to return? [no].If yes, please specify what other defect(s) were observed:.
 
Additional Manufacturer Narrative
Pma/510(k): #k163018.The investigation is in progress and a follow up mdr will be submitted.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) #k163018.(b)(4) (report reference number - 3001845648-2021-00734) will capture stent premature release.(b)(4) (report reference number - 3001845648-2022-00066) will capture user error.Device evaluation the zilbs-635-8-8 device of lot number c1773585 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on 10 december 2021.On evaluation the stent was partially deployed, and stent appears cut at distal end of the outer sheath (no gold rivets visible at the distal end of outer sheath).Roughness of outer sheath was also observed from distal white tip to approx.17,5cm on outer sheath.Device returned without red safety tab.There was a stainless-steel wire returned in the delivery system.The device flushed well without any issues and the 0.035 size wire guide passed without issues.Document review: prior to distribution zilbs-635-8-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-8-8 of lot number c1773585 did not reveal any discrepancies that could have contributed to this complaint issue.There is evidence to suggest the user did not follow the instructions for use ifu0065-3.The instructions for use ifu0065-3 states the following: if an abnormality is detected that would prohibit normal work condition, do not use device a definitive root cause of user error was identified.It is known from the available information that: 1.The user discovered that the stent was prematurely released upon opening the device package, and cut the released stent in order to use the device 2.The user tried to use a damaged device on the patient.Summary: complaint is confirmed as failure was verified in the laboratory.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
aisling hassett
o halloran road
national technology park
limerick 
MDR Report Key13450997
Report Number3001845648-2022-00066
Device Sequence Number17692007
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)231104(10)C1773585
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC1773585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/18/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight63 KG